Kentucky, 2010

Flash Flooding and Flooding in Kentucky, July 21, 2010

July 21, 2010 · NWS JKL · 12 events in 5 counties and zones

A line of training thunderstorms caused flooding in Elliott, Fleming, and Rowan counties on July 21st, resulting in multiple road closures and evacuations. Heavy rainfall also occurred in in Pulaski and Harlan counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

A line of training thunderstorms caused flooding in Elliott, Fleming, and Rowan counties on July 21st, resulting in multiple road closures and evacuations. Heavy rainfall also occurred in in Pulaski and Harlan counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 20, 8:11 PM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 20, 8:11 PM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
911 PM EDT TUE JUL 20 2010

.SHORT TERM.../THE REST OF TONIGHT/...UPDATED

CLUSTER OF STRONG TSTMS MOVING THRU NORTHEASTERN KY HAVE PROMPTED A
HOST OF SEVERE TSTM AND FLOOD WARNINGS...INCLUDING A TORNADO WARNING
OVER FLEMMING AND ROWAN COUNTIES. MOST OF THESE HAVE DIMINISHED OVER
THE LAST COUPLE OF SCANS AND EXPECT THIS TREND TO CONTINUE AS THESE
STORMS CONTINUE MOVING INTO WEST VIRGINIA HOWEVER...MORE TSTMS OVER
SRN OH/IN BORDER ATTM MOVING ESE WILL KEEP THE THREAT GOING THRU
MIDNIGHT. A FEW QUICK PHONE CALLS HAVE ALREADY REVEALED SOME PONDING
ON ROADWAYS IN THESE AREAS AND WILL HAVE TO MONITOR LOCAL STREAMS
THERE CLOSELY FOR ADDITIONAL HYDRO PROBLEMS. OTHERWISE...LATEST
GUIDANCE SUPPORTS EARLIER THINKING THAT WE WILL SEE A LULL IN THE
ACTIVITY AFTER ABOUT 09Z. HAVE BEEFED UP POPS IN THE NRN COUNTIES
ALONG WITH QPF TO ACCOUNT FOR THIS. TEMPS WERE ADJUSTED MINIMALLY
WHERE RAIN HAS COOLED THINGS OFF A LITTLE EARLIER THAN EXPECTED...
ESPECIALLY IN THE NORTH. OTHERWISE...TEMPS AND DEWPOINTS APPEAR TO
BE ON TRACK AND OVERNIGHT LOWS IN GENERAL STILL LOOK TO TARGET THE
LOWER 70S WITH PATCHY FOG DEVELOPING IN THE VALLEYS AND OTHER AREAS
THAT SAW SOME OF THE HEAVIER RAINS EARLIER TODAY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH WEDNESDAY/

BOTH THE 12Z NAM AND GFS SOLUTIONS HAVE INITIALIZED POORLY WITH
RESPECT TO ONGOING CONVECTION ACROSS OUR AREA TODAY. ACTIVITY IS THE
RESULT OF A COMBINATION OF DIURNAL HEATING...MULTIPLE OUTFLOW
BOUNDARIES LEFT BEHIND IN THE WAKE OF LAST NIGHTS CONVECTIVE
COMPLEX...AND SOME WEAK UPPER LEVEL ENERGY. CONFIDENCE IS LOW IN HOW
USEFUL CURRENT MODEL SOLUTIONS ARE FOR THE SHORT TERM...ESPECIALLY
WITH RESPECT TO TIMING OF THESE MESOSCALE FEATURES THROUGH OUR AREA.

FORECAST CHALLENGE REVOLVES AROUND TWO MAIN FEATURES...THE FIRST
BEING THE REMNANTS OF UPSTREAM STORM COMPLEX MOVING THROUGH SOUTHERN
INDIANA TOWARDS OUR AREA. HRRR AND NAM HAVE STORMS REFIRING TONIGHT
AS WHATS LEFT OF THE OUTFLOW BOUNDARY SLIDES INTO OUR AREA. THE NAM
IS SLOWER...GENERALLY AFTER 06Z. THE HRRR SUGGEST CONVECTION EARLIER
IN THE EVENING. BASED ON CURRENT EVENTS...FEEL THE NAM IS TOO SLOW
WITH THIS FEATURE. NOT SURE HOW MUCH TO TRUST THE HRRR HOWEVER AS IT
OFTEN STRUGGLES WITH TIMING. ANOTHER QUESTION IS HOW MUCH CURRENT
CONVECTION WILL HAVE WORKED OVER THE ATMOSPHERE BEFORE THE MAIN
OUTFLOW REACHES OUR AREA. THE SECOND FEATURE WILL BE ANOTHER STORM
COMPLEX THAT SHOULD ARRIVE SOMETIME DURING THE DAY WEDNESDAY...PER
THE GFS. THE NAM IS SIMILAR WITH TIMING OF THIS SECOND SYSTEM...BUT
WEAKER WITH CONVECTION...PROBABLY DUE TO TIMING TONIGHTS CONVECTION.

FELT BEST APPROACH WAS TO EXTRAPOLATE CURRENT EVENTS OUT IN TIME
THROUGH THE FIRST 12 HOURS. FEEL UPSTREAM OUTFLOW BOUNDARY IS ALREADY
RESPONSIBLE FOR MUCH OF THE CONVECTION FIRING TO OUR NORTH AND WEST.
BUT WITH LOSS OF DIURNAL HEATING...BOUNDARY WILL BECOME LESS
EFFECTIVE WITH TIME AS DOWNSTREAM CONVECTION HAS HAD TIME TO WORK THE
ATMOSPHERE OVER. SO FEEL SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIE
OUT THIS EVENING...WITH SOME SUPPORT FOR THIS IDEA COMING FROM THE
HRRR WITH IT/S MOST RECENT SOLUTIONS TRENDING THE SAME WAY.
THEREAFTER...EXPECT SECOND UPSTREAM SYSTEM OR COMPLEX OF STORMS TO
ROLE INTO OUR AREA WEDNESDAY. THIS SCENARIO PROVIDES SOME CONTINUITY
WITH PREVIOUS FORECASTS...AND RECENT MODELS SOLUTIONS OF THE LAST
COUPLE OF DAYS.

.LONG TERM.../WEDNESDAY NIGHT THROUGH TUESDAY/

UPPER LEVEL RIDGING WILL DOMINATE THROUGHOUT THE PERIOD STRETCHING
FROM THE SOUTHERN ROCKIES ACROSS THE DEEP SOUTH INTO THE WESTERN
ATLANTIC. A TROUGH WILL TRACK TO OUR NORTH OVER THE WEEKEND PERHAPS
BEATING THE RIDGE DOWN A BIT BUT WE CONTINUED TO RELY ON THE FLATTER
AND WEAKER MODELING OF THIS FEATURE MEANING WARM AND MUGGY
CONDITIONS WILL PREVAIL FOR OUR AREA.

AN EAST TO WEST ORIENTED FRONTAL BOUNDARY WILL LIE JUST TO OUR NORTH
TO START THE PERIOD. THIS SHOULD CONTINUE TO TRIGGER WAVES OF
SHOWERS AND THUNDERSTORMS AND WITH PWATS RETURNING TO OVER 2
INCHES... ISOLATED FLASH FLOODING WILL REMAIN A CONCERN INTO THE DAY
ON THURSDAY. THIS FRONT WILL HEAD BACK TO OUR NORTH ON FRIDAY AS THE
RIDGE TEMPORARILY BUILDS NORTHEASTWARD INTO THE AREA SO WILL KEEP
THE FRIDAY/FRIDAY NIGHT FORECAST DRY. THE FRONT WILL THEN RETURN
SOUTHWARD OVER THE WEEKEND AND POSSIBLY STALL OUT OVER OUR AREA AS
THE TROUGH PASSES TO OUR NORTH. THIS WILL BRING A RENEWED CHANCE OF
THUNDERSTORMS SATURDAY INTO EARLY NEXT WEEK... ESPECIALLY DURING THE
AFTERNOON AND EARLY EVENING HOURS.

TEMPERATURES WILL REMAIN ABOVE NORMAL VALUES. FRIDAY SHOULD BE OUR
WARMEST DAY WITH HIGHS RETURNING TO THE LOWER 90S... BUT HIGHS FOR
THE REMAINDER OF THE PERIOD SHOULD RESIDE IN THE UPPER 80S TO NEAR
90. WE BET ON A CONTINUED GFSX MOS WARM BIAS SO HELD FORECAST HIGHS
SLIGHTLY UNDER THAT GUIDANCE. OVERNIGHT LOWS SHOULD REMAIN NEAR
70... WITH PERHAPS A BIT COOLER VALUES MONDAY NIGHT IF WE CAN GET A
BRIEF PERIOD OF LOWER DEWPOINTS THIS FAR SOUTH.

&&

.AVIATION.../00Z TO 24Z/

CURRENTLY...TSTMS HAVE FIRED OVER NORTH CENTRAL AND NORTHEASTERN KY
AND ARE MOVING ENE AT AROUND 25KTS. MODELS CONTINUE TO STRUGGLE WITH
THE PERIOD BUT A LOOSE CONSENSUS SUGGESTS THAT MOST OF THE ACTIVITY
WILL REMAIN NORTH OF THE TAF SITES. COULD SEE ACTIVITY DROP OFF
ENTIRELY FOR A BRIEF PERIOD AROUND MIDNIGHT. THEREAFTER...CONVECTION
BEGINS TO REDEVELOP OVER NE KY AND STARTS SPREADING SOUTH THRU
SUNRISE. HAVE ADDED VALLEY FOG TO THE MIX AND EXPECT VSBYS GOING DOWN
TO MVFR AT KSME AND KLOZ BY AROUND 04Z. KJKL WILL BE CLOSER TO THE
INITIAL REDEVELOPMENT OF TSTMS AND AS SUCH HAVE INCLUDED VCTS THERE
BEGINNING AROUND 09Z. OTHER TAFS SHOULD BEGIN TO SEE THE THREAT
SHORTLY AFTER SUNRISE IF NOT SOONER AND HAVE INCLUDED VCTS FOR ALL
TAFS FROM 13Z ON. THUNDERSTORMS ARE EXPECTED AGAIN THROUGHOUT THE DAY
WEDNESDAY...WITH THE POTENTIAL FOR ANOTHER COMPLEX OF STORMS TO MOVE
INTO THE AREA...THIS TIME WITH THE HELP OF A WEAK FRONTAL BOUNDARY.
WINDS WILL GENERALLY BE LIGHT THROUGH THE PERIOD...PICKING UP JUST A
BIT TO AROUND 7 TO 10 KTS WEDNESDAY AS THE FRONT SLIDES INTO THE AREA
DURING THE AFTERNOON HOURS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...RAY/MB
LONG TERM....ABE
AVIATION...MB
Hazardous weather outlook, Jul 20, 6:31 PM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
731 PM EDT TUE JUL 20 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211215-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
731 PM EDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE. SOME STORMS MAY CONTAIN STRONG...GUSTY
WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THURSDAY AND THEN
AGAIN FROM SATURDAY THROUGH MONDAY.

TEMPERATURES WILL ONCE AGAIN SOAR TO THE UPPER 90S ON FRIDAY WITH
HEAT INDEX VALUES EXCEEDING 100 FOR MANY LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS OR ANY INSTANCES OF
FLOODING TODAY.

DUSTY/JP

In the hours before

Special weather statement, Jul 20, 6:38 PM EST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
738 PM EDT TUE JUL 20 2010

KYZ044-210015-
FLEMING-
738 PM EDT TUE JUL 20 2010

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 815
PM EDT TUESDAY EVENING...

   NORTHERN FLEMING.

AT 738 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DALESBURG...OR
NEAR FLEMINGSBURG...MOVING NORTHEAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MOUNT CARMEL
AROUND 745 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Jul 20, 6:56 PM EST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
756 PM EDT TUE JUL 20 2010

KYZ044-052-210030-
FLEMING-ROWAN-
756 PM EDT TUE JUL 20 2010

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 830
PM EDT TUESDAY EVENING...

   CENTRAL FLEMING AND
   NORTH CENTRAL ROWAN.

AT 757 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POPLAR
PLAINS...OR 6 MILES SOUTH OF FLEMINGSBURG...MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GODDARD AROUND
805 PM EDT...WALLINGFORD AROUND 810 PM EDT...PLUMMERS LANDING AROUND
815 PM EDT...MUSES MILLS AROUND 820 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND ONE QUARTER INCHES PER HOUR...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Local storm report, Jul 20, 7:31 PM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
831 PM EDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             5 N CRANSTON            38.34N 83.44W
07/20/2010  E0.50 INCH       ROWAN              KY   PUBLIC

            HAIL REPORTED ALONG KY377 BETWEEN CRANSTON AND LEWIS
            COUNTY LINE. ALSO REPORTS HEAVY RAIN, BEGINNING TO COVER
            THE ROAD.

&&

MB
Special weather statement, Jul 20, 10:53 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1153 PM EDT TUE JUL 20 2010

KYZ044-051-052-210445-
FLEMING-ROWAN-BATH-
1153 PM EDT TUE JUL 20 2010

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1245 AM EDT WEDNESDAY MORNING...

   FLEMING...
   NORTHERN ROWAN AND
   EXTREME NORTH CENTRAL BATH.

AT 1153 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM 22 MILES NORTHEAST OF FOXPORT TO 7 MILES NORTHWEST OF
MOUNT CARMEL TO COWAN...OR ALONG A LINE EXTENDING FROM 28 MILES
NORTHWEST OF GRAYSON TO 9 MILES NORTH OF FLEMINGSBURG TO 12 MILES
WEST OF FLEMINGSBURG...MOVING EAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TILTON AROUND
MIDNIGHT EDT...WALLINGFORD AROUND 1205 AM EDT...HILLSBORO AROUND 1210
AM EDT...PLUMMERS LANDING AROUND 1215 AM EDT...WALTZ AROUND 1220 AM
EDT...

RESIDENTS CAN EXPECT BETWEEN 1 AND 2 INCHES OF RAIN...GUSTY WINDS OF
40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JACOBSON

The radar

The Jackson,KY radar (KJKL), 103 km away, was scanning. The volume nearest the first event began at 05:25 UTC.

Open the radar archive at this moment

Event by event

8 flash flood, 2 flood, 2 heavy rain. Local standard time, as filed.

Flash Flood, Fleming

When
July 21, 12:25 AM EST to 2:30 AM EST
Where
Fleming County, 0.32 mi NW of Mt Carmel to 0.3 mi W of Mt Carmel
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.483, -83.635

Some residents were being evacuated due to flooding.

Flash Flood, Fleming

When
July 21, 12:25 AM EST to 2:30 AM EST
Where
Fleming County, 0.69 mi NNW of Dalesburg to 1 mi WSW of Dalesburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.479, -83.677

Water was coming into homes in Dalesburg. Local citizens were evacuating. KY 57 was still impassable in some areas.

Flash Flood, Fleming

When
July 21, 12:25 AM EST to 2:30 AM EST
Where
Fleming County, 0.8 mi NW of Foxport to 0.6 mi SW of Foxport
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.478, -83.590

Water was coming into homes in Foxport and over area roadways. Some residents were forced to evacuate their homes.

Flash Flood, Rowan

When
July 21, 12:25 AM EST to 2:30 AM EST
Where
Rowan County, 2.38 mi NNE of Waltz to 4.45 mi N of Triplett
Cause
Heavy Rain
Reported by
County Official
Coordinates
38.350, -83.409

Rising water near Buckner Branch or Triplett Creek caused 3 people to have to be rescued.

Flash Flood, Rowan

When
July 21, 12:25 AM EST to 2:30 AM EST
Where
Rowan County, 0.64 mi NNW of Triplett to 1.23 mi SW of Triplett
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.308, -83.406

People had to be resuced from numerous trailer homes in Triplett.

Flash Flood, Fleming

When
July 21, 12:25 AM EST to 2:30 AM EST
Where
Fleming County, 1.8 mi WNW of Wallingford to 1.33 mi NW of Goddard
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.414, -83.628

Water was over Hwy 1013 Muses Mill Rd near Wallingford and also near Park Lake.

Flash Flood, Fleming

When
July 21, 12:25 AM EST to 2:30 AM EST
Where
Fleming County, 1.29 mi SW of Dalesburg to 0.81 mi SW of Dalesburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.457, -83.688

Water was over the bridge along Maddox Rd near KY 57.

Flood, Elliott

When
July 21, 12:25 AM EST to 4:00 AM EST
Where
Elliott County, 1.06 mi NNW of Bruin to 1.62 mi WNW of Bruin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.194, -83.029

Three feet of water was reported to have been across Highway 7 in Bruin.

Flash Flood, Fleming

When
July 21, 12:25 AM EST to 4:00 AM EST
Where
Fleming County, 1.23 mi SW of Mt Carmel to 0.8 mi NW of Beechburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.468, -83.647

Three feet of water was reported to have been running over a bridge in the Mt. Carmel area.

Flood, Elliott

When
July 21, 12:30 AM EST to 4:00 AM EST
Where
Elliott County, 1.04 mi WNW of Stephens to 0.59 mi W of Stephens
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.138, -82.966

The road was closed at the intersection of Hwys 409 and 486 in Stephens. A rock slide was also reported in the county.

Heavy Rain, Pulaski

When
July 21, 10:00 AM EST to 10:30 AM EST
Where
Pulaski County, 4 mi NE of Eubank
Reported by
Trained Spotter
Coordinates
37.321, -84.599

A trained spotter reported that from 11 to 1130 am, an inch of rain fell near Eubank. The rain caused water to start pooling in this persons barn.

Heavy Rain, Harlan

When
July 21, 10:30 AM EST to 12:15 PM EST
Where
Harlan County, Wallins Creek
Reported by
Trained Spotter
Coordinates
36.830, -83.420

A trained spotter reported 2 to 3 inches of water over a roadway in Wallins Creek.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242764, 242766, 242767, 242768, 242770, 242772, 242773, 242775, 242776, 242774, 242777, 242778.